ADVERTISEMENT

Q. I still feel bloated after taking antibiotics for H. pylori. Should I see a gynecologist?

Answered by
Dr. Arbab Muhammad Kashif Khan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 07, 2021

Hello doctor,

I am going tomorrow to get retested for H.pylori. I have been off medicines for two weeks and still having a bloated, distended stomach, burping after eating or drinking, and some flatulence. I am wondering why I still have a bloated stomach? Maybe I should see obstetrics and gynecologist?

#

Hi,

Welcome to icliniq.com.

Can you please answer a few of my questions:

1. Which test did you do for H.pylori? Please share the report if possible.

2. Did you get any treatment for H.pylori? If yes, then which medicine did you use?

3. Since how long you feel such symptoms? Is there any change in symptoms recently?

4. Is there any abdominal pain? If yes, please describe.

5. Is there any diarrhea or constipation?

6. Do you have vomiting?

7. Is there any weight loss?

8. How is your sleep like?

9. Do you suffer from any stress?

I think these symptoms are gastric but less likely due to H.pylori.


Investigations to be done:

Complete blood count.
C-reactive peptide.
ALT (alanine aminotransferase test).
Blood sugar.
TSH (thyroid stimulating hormone).

Treatment plan:

Tablet Levosulpiride 25 mg thrice a day before meals for one month.

Hello doctor,

I had a stool test, and it was positive. I was put on three antibiotics for 14 days. Since three months after eating at a restaurant, I have had symptoms but did not get tested for H.pylori until last month. I just thought it was indigestion and would go away. But it did not. The symptoms as far as nausea and stomach gurgling have gotten better. Belching is still there after eating or drinking. Not much flatulence, but bloat and abdominal distention. I have bowel movement every day almost. Went one day without one. I usually have easy ones that look normal, but I had a day or two of struggling or a bit of strain. But nothing big, no pain, just like a gnawing feeling in the stomach pit at times like nausea feeling. I have lost 4 lbs, but my appetite is better, so I am eating more. Sleep is not that great. Sometimes, I get nausea or gnaw feeling and feeling like my intestines are not emptying as quickly. No vomiting. A bit of stress. I worry so much and have anxiety.

#

Hi,

Welcome back to icliniq.com.

1. Please get re-tested for H.pylori by stool. If it is still positive then we must consider re-treatment with different antibiotics.

2. Which specific antibiotics did you use?

3. When did you stop those antibiotics?

4. Have you tried some anti-anxiety drugs?

Hello doctor,

I did get tested by stool, and I will be re-tested by stool. I was on Amoxicillin, Prevacid, and Clarithromycin for 14 days. I stopped taking them last month. No, I have not been on anxiety medicines. What do you think it is? Low stomach acid from antibiotics? Gastritis? Dyspepsia?

#

Hi,

Welcome back to icliniq.com.

I think it is dyspepsia (May be stress induced). But we have to exclude resistant H.pylori first. Please get your stool tested again. Will adjust the treatment accordingly. Till then, you can start treatment as advised above for symptoms relief. I will not start on anti-anxiety drugs now. We have this option if yoga and cardio does not help you Best regards.

Hello doctor,

When does dyspepsia go away? After the eradication of H.pylori? Does it take weeks or months? What is causing the distended belly, at times? I try to relax, but these symptoms make it hard. All the tests are normal.

#

Hi,

Welcome back to icliniq.com.

It will take almost one week with the treatment I prescribed. But please update me about H.pylori test reports when it is available.

Regards.

Hello doctor,

How do I get these medicines? My GI tests all came back normal. I think the worry is what is getting to me. Does H.pylori do something to the head? What is causing the bloat?

#

Hi,

Welcome back to icliniq.com.

I hope you can get over the counter. If you cannot, you can just take Domperidone three times a day 30 minutes before meals or breakfast (you will definitely get it over the counter). No, there is nothing serious. Your worry is causing all the problems. Otherwise, there is nothing serious. H.pylori does nothing to the head. Just relax and chill out. Do not worry about bloating.

Hello doctor,

Thanks, you just made me feel instantly better. What actually causes the bloat? Did H.pylori give me gastritis or dyspepsia? What do you think about digestive enzymes? I tried to get Mebeverine over counter but they do not carry it here in my country.

#

Hi,

Welcome back to icliniq.com.

Stress alters the movement of your gastrointestinal system which may lead to bloating. But it is completely reversible when the stress subsides. Sensitive people have more sensitive GI system. It is called brain gut axis.Your bloating is less likely due to H.pylori but still we should eradicate H.pylori with different approach if it is not already eradicated.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I feel ashamed when I fart in public. Please help.

Hi doctor, I have anxiety and panic disorder for the past five years, for which I was taking antidepressants. I have stopped taking antidepressants for more than eight months as I started feeling well. I drink alcohol occasionally. Is there any chanc...   Read full

Is it normal to have bloated stomach after laparoscopy?

Hi doctor, I have anxiety and panic disorder for the past five years, for which I was taking antidepressants. I have stopped taking antidepressants for more than eight months as I started feeling well. I drink alcohol occasionally. Is there any chanc...   Read full

I feel a bit of bloating, get flatulence, and pass a stool of 1 cm in diameter. Is this something serious?

Hi doctor, I have anxiety and panic disorder for the past five years, for which I was taking antidepressants. I have stopped taking antidepressants for more than eight months as I started feeling well. I drink alcohol occasionally. Is there any chanc...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.